MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED STANDARD LEFT SIZE 10; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED STANDARD LEFT SIZE 10; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Thrombosis/Thrombus (4440)
Date of Event 01/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Procedural related complications are influenced by the 'type of surgery, patients pre-existing comorbid state, and perioperative management.' deep vein thrombosis, or dvt, occurs when a blood clot forms in one of the deep veins of the body.This can happen if a vein becomes damaged or if the blood flow within a vein slows down or stops.Total joint patients are typically placed on medication post-operative for a period of time to prevent the development of dvt/blood clot.Even with the administration of preventive medication, dvt/blood clots can still develop.Dvt within 30 days postop is considered a reportable procedure related event.As a part of dvt treatment, the patient is to take additional medication and limit walking and motion until the dvt resolves.As a result of the limited movement and lack of formal pt immediately postop, the patient was unable to achieve standard progress in knee flexion which then resulted in patient dissatisfaction with progress.Additional associated products and mdrs: 00598004702 stemmed tibial component precoat size 6, lot# j6833948, mdr: 0001822565-2021-00907.00596204212 articular surface size gh 12 mm height, lot# 63864811, mdr: 0001822565-2021-00908.
 
Event or Problem Description
Initial left total knee arthroplasty performed.Subsequently, the patient was diagnosed with a dvt in the left lower extremity one week post procedure, and resolved one week later.At the 1 month follow up, the patient demonstrated insufficient flexion and reported dissatisfaction with an inability to perform usual activities.The patient started physical therapy for treatment.

Brand Name
FEMUR CEMENTED POSTERIOR STABILIZED STANDARD LEFT SIZE 10
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
MDR Report Key11602416
Report Number3007963827-2021-00079
Device Sequence Number3280150
Product Code JWH
UDI-Device Identifier00889024229273
UDI-Public(01)00889024229273(17)300630(10)64729909
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42500606801
Device Lot Number64729909
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2021
Initial Report FDA Received Date04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight86